Missouri, 2005

Hail in Missouri, June 3, 2005

June 3, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 5:39 PM CST, 44 minutes earlier.

Area forecast discussion, Jun 3, 5:39 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT FRI JUN 3 2005

.DISCUSSION...

SCATTERED CONVECTION WAS DEVELOPING ALONG AND NORTH OF AN OUTFLOW
BOUNDARY EXTENDING FROM SEDALIA TO PITTSBURG KANSAS EARLY THIS
AFTERNOON. ANOTHER AREA OF STRONG CONVECTION WAS ONGOING OVER
SOUTHEAST KANSAS FROM NEAR PARSONS TO EMPORIA IN THE VICINITY OF LOW
LEVEL MOIST AXIS AND AHEAD OF AN APPROACHING STRONG SHORTWAVE OVER
SOUTHWEST OK.

AS THE SHORTWAVE LIFTS NORTHEAST...THUNDERSTORMS WILL BECOME MORE
WIDESPREAD OVER OUR WESTERN COUNTIES DURING THE MID TO LATE
AFTERNOON HOURS. THE CONVECTION WILL THEN SPREAD GRADUALLY EAST
TONIGHT. AS THE LOW LEVEL JET AND MOIST AXIS SETS UP OVER EASTERN
OK/KS TONIGHT...WE COULD SEE THE DEVELOPMENT OF A CONVECTIVE COMPLEX
OVER OUR WESTERN COUNTIES. THE POTENTIAL FOR HEAVY RAINFALL STILL
LOOKS GOOD ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AS A
PLUME OF SUBTROPICAL MOISTURE STREAMS FROM THE WESTERN GULF OF
MEXICO. 850 DEWPOINTS AROUND 15 DEGREES C...STRONG LOW LEVEL
MOISTURE TRANSPORT...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES
SUGGEST STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. LOCALIZED
FLOODING IS POSSIBLE. HOWEVER SINCE MOST OF THE CONVECTION HAS
REMAINED WEST OF THE AREA TO THIS POINT AND FLASH FLOOD GUIDANCE
VALUES ARE RELATIVELY HIGH...I WILL HOLD OFF ISSUING A FLOOD WATCH
AT THIS TIME. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS SHEAR
PROFILES INCREASE WITH THE APPROACH OF THE SHORTWAVE. LARGE HAIL AND
STRONG WINDS IN WET MICROBURSTS WILL BE THE PRIMARY SEVERE WEATHER
HAZARDS.

ONGOING CONVECTION MAY LINGER INTO SATURDAY MORNING. ADDITIONAL
ISOLATED STORMS MAY DEVELOP DURING THE DAY SATURDAY ALONG RESIDUAL
BOUNDARIES. HOWEVER MUCH OF THE DAY WILL LIKELY BE DRY UNTIL THE
NEXT UPPER TROUGH LIFTS INTO THE CENTRAL PLAINS LATE IN THE DAY.
THIS SYSTEM WILL SUPPORT THUNDERSTORM DEVELOPMENT ALONG THE
ASSOCIATED FRONT ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI. THIS
ACTIVITY WILL SPREAD EAST INTO THE AREA SATURDAY NIGHT. SEVERE
STORMS WILL AGAIN BE POSSIBLE ESPECIALLY ACROSS OUR WESTERN COUNTIES
DURING THE EVENING. STORMS WILL LIKELY CONTINUE OVERNIGHT AND
POSSIBLY INTO SUNDAY MORNING IN RESPONSE TO THE STRENGTHENING LOW
LEVEL JET. ISOLATED TO SCATTERED CONVECTION MAY AGAIN DEVELOP SUNDAY
ALONG THE WEAKENING FRONTAL BOUNDARY.

WARM AND HUMID WEATHER CAN BE EXPECTED NEXT WEEK AS BROAD UPPER
RIDGE DOMINATES OUR WEATHER.  ISOLATED CONVECTION WILL BE DIFFICULT
TO RULE OUT BUT UPPER FORCING WILL REMAIN TO THE NORTHWEST. THE BEST
CHANCE OF THUNDERSTORM DEVELOPMENT APPEARS TO BE MONDAY WHEN A WEAK
BOUNDARY MAY REMAIN ACROSS THE AREA...AND AGAIN LATE IN THE WEEK AS
A WEAK FRONT APPROACHES FROM THE NORTH.

FOSTER/TERRY

&&

.AVIATION...

HAVE OPTED TO LEAVE CONVECTION OUT OF KSGF TAF SITE GIVEN LATEST
RADAR TRENDS...BUT KJLN TOO CLOSE FOR COMFORT SO HAVE INCLUDED TSRA
IN A TEMPO GROUP UNTIL 04Z. EXPECT THAT MOST CONVECTION WILL BE JUST
NORTHWEST OF THAT SITE HOWEVER.

BROWNING

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 3, 12:00 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 3 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY
  RAINFALL AND LOCALIZED FLOODING...HAIL TO THE SIZE OF QUARTERS AND
  WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  STORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM
  JOPLIN TO OSAGE BEACH THROUGH THIS AFTERNOON...AND NORTH AND WEST
  OF A LINE FROM BRANSON TO ROLLA TONIGHT.

  DISCUSSION:

  A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS CENTRAL MISSOURI THIS
  AFTERNOON AND AFFECT THE TRUMAN LAKE AND LAKE OF THE OZARKS
  REGIONS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
  ACCOMPANY THESE STORMS.

  STORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS SOUTHEAST
  KANSAS ALONG THE OUTFLOW BOUNDARY PRODUCED BY THE MORNING CONVECTION.
  AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT
  OF STRONG TO ISOLATED SEVERE STORMS. ADDITIONAL CLUSTERS OF
  THUNDERSTORMS WILL DEVELOP THROUGH THE NIGHT AS AN UPPER LEVEL
  DISTURBANCE LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS.

  VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE
  ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TONIGHT WHERE STORMS
  WILL REDEVELOP OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS SATURDAY. NO
  SEVERE WEATHER IS EXPECTED SATURDAY MORNING.

  SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS AND
  EXTREME WESTERN MISSOURI LATE SATURDAY AFTERNOON AND SATURDAY
  EVENING...MAINLY WEST OF HIGHWAY 65. THUNDERSTORMS COULD OVERSPREAD
  THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THREAT OF SEVERE
  WEATHER WILL DIMINISH BY LATE EVENING...BUT ONCE AGAIN HEAVY
  RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. THE GREATEST
  THREAT OF HEAVY RAINFALL WILL BE ACROSS FAR WESTERN AND NORTHERN
  PORTIONS OF THE OUTLOOK AREA.

  ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF A LINE
  FROM OSAGE BEACH TO JOPLIN AFTER 5 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jun 3, 2:38 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT FRI JUN 3 2005

KSZ073-MOZ066-032130-
BOURBON-VERNON-
338 PM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL
430 PM CDT...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT SCOTT...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  5 MILES SOUTHEAST OF FULTON BY 350 PM CDT.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT
Local storm report, Jun 3, 3:44 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT FRI JUN 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      6 SW GIRARD             37.44N 94.93W
06/03/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING AT 590TH AND 70TH SOUTHWEST
            OF GIRARD.

AF
Local storm report, Jun 3, 4:12 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT FRI JUN 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      6 SW GIRARD             37.44N 94.93W
06/03/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING AT 590TH AND 70TH SOUTHWEST
            OF GIRARD.

0450 PM     FLASH FLOOD      NEVADA                  37.83N 94.37W
06/03/2005                   VERNON             MO   LAW ENFORCEMENT

            WATER OVER HIGHWAY 54 NEAR THE JCT OF HIGHWAY 43.

AF
Special weather statement, Jun 3, 4:47 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT FRI JUN 3 2005

KSZ073-097-101-MOZ077-088-093>094-101>103-040300-
BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-JASPER-LAWRENCE-MCDONALD-
NEWTON-STONE-
547 PM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
387 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHWEST MISSOURI

BARRY... BARTON... JASPER...
LAWRENCE... MCDONALD... NEWTON...
STONE...

THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT...
CASSVILLE...BAXTER SPRINGS...COLUMBUS...PITTSBURG...ANDERSON...
PINEVILLE...AURORA...MOUNT VERNON...KIMBERLING CITY...GALENA...
NEOSHO...JOPLIN AND CARTHAGE.
Special weather statement, Jun 3, 5:58 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT FRI JUN 3 2005

MOZ055-056-040100-
BENTON-MORGAN-
658 PM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND MORGAN COUNTIES UNTIL
800 PM CDT...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STOVER...OR 20 MILES SOUTHEAST OF SEDALIA...
AND MOVING NORTHEAST AT 35 MPH.

PEOPLE IN MORGAN AND NORTHEASTERN BENTON COUNTIES...INCLUDING THE
CITY OF STOVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

JLT

The radar

The Pleasant Hill radar (KEAX), 118 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
June 3, 6:23 PM CST
Where
Morgan County, Stover
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.450, -92.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455249.